Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 32, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Apr 23, 2017, 3:31 PM PDT for Elko County, Nevada. It took effect at Apr 27, 2017, 4:00 PM PDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2017, 3:31 PM PDT (22:31 UTC)
- In effect from
- Apr 27, 2017, 4:00 PM PDT
- Expired
- Apr 24, 2017, 7:10 PM PDT
- In force
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 142 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marys River above Hot Springs Creek nr Deeth (MHSN2).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 7.5 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
070
WGUS45 KLKN 232231
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
331 PM PDT Sun Apr 23 2017
...The National Weather Service in Elko has issued a Flood Warning
for the following rivers in Nevada...
Marys River Above Hot Springs Crk Near Deeth affecting Elko County.
For the Marys River, including Deeth, Minor flooding is forecast to
begin Thursday night.
...Marys River is currently below flood stage and receding. However,
the latest forecast has additional rains between now and Thursday
combining with the ongoing gradual snowmelt to help raise the river
just above flood stage Thursday night into Friday.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Marys River
Deeth 6.0 5.6 Sun 10 PM 5.6 5.6 5.7
NVC007-242231-
/O.NEW.KLKN.FL.W.0032.170427T2300Z-000000T0000Z/
/MHSN2.1.ER.170427T2300Z.170428T0500Z.000000T0000Z.UU/
1131 PM GMT Sun Apr 23 2017
The National Weather Service in Elko has issued a
* Flood Warning for
The Marys River Above Hot Springs Creek Near Deeth.
* from Thursday afternoon until further notice...Or until the warning
is cancelled.
* At 10:15 PM Sunday the stage was 5.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Friday morning and
continue to rise to near 6.1 feet by Friday morning. additional
rises are possible thereafter.
* Impact...at 6.0 feet...Flood stage, about 580 cfs. Minor lowland
flooding on lower Marys's river, with minor flooding of rural roads
throughout area. Some minor flooding of streets in Deeth.
&&
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536
$$
JR1 follow-up statement
778
WGUS85 KLKN 250210
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
710 PM PDT Mon Apr 24 2017
For the Marys River, including Deeth, no flooding is observed or
forecast.
...The mary's river is below flood stage and is forecast to remain
below flood stage...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Tue Wed Thu
Marys River
Deeth 6.0 5.5 Tue 02 AM 5.5 5.5 5.8
NVC007-250240-
/O.CAN.KLKN.FL.W.0032.000000T0000Z-170425T0210Z/
/MHSN2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
310 AM GMT Tue Apr 25 2017
The Flood Warning is cancelled for
The Marys River Above Hot Springs Ck Near Deeth.
* At 7:00 PM Monday the stage was 5.5 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will crest below flood stage with a value of
5.9 feet Friday early afternoon.
* Impact...at 6.0 feet...Flood stage, about 580 cfs. Minor lowland
flooding on lower mary's river, with minor flooding of rural roads
throughout area. Some minor flooding of streets in deeth.
&&
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Apr 23, 2:38 PM PDT, 53 minutes earlier.
Area forecast discussion, Apr 23, 2:38 PM PDT, 53 minutes before
Area Forecast Discussion National Weather Service Elko NV 238 PM PDT Sun Apr 23 2017 .SYNOPSIS...Isolated showers and thunderstorms across mainly east-central NV will end by early this evening. Cool afternoons over the coming week with periods of unsettled weather. Most of the next weeks valley rains will be across northern NV. There may even be a little snow down to valley floors Thursday night into Friday, though amounts would be light. Warming next weekend. && .SHORT TERM...Tonight through Wednesday. Trough over the Great Basin today with associated front passing over east-central NV this afternoon. So far today there have only been 3 lightning strikes, all of them being in extreme southwest Eureka County, well south of highway 50. As the front progresses east-southeast there may be a few more lightning strikes across NE Nye or White Pine County through 5 or 6 pm. Skies remain mostly cloudy over the eastern half of the CWA this afternoon, with some scattering of clouds over NW NV in post-frontal subsidence. Expect more clouds to move in from the NW later this evening with some light rain developing over Humboldt and Northern Elko Counties overnight. QPF amounts in these areas tonight should range from a trace up to a few hundredths of an inch...highest amounts over northern Humboldt County. Decent jet support with the next incoming system. As such winds will be stronger Monday with westerly winds generally 15-25 mph with gusts of 25 to 40 mph in the afternoon and early evening hours. Strongest winds are expected over and just east of mountains, as well as areas where West to Northwest winds channel, such as Tonopah and Wendover. Trough energy will gradually dig south and east Monday and Monday night. Precipitation north of I80 will intensify slightly, while lighter precipitation expands southeast across most of the rest of the CWA. There will still be a slight chance of light rain on Tuesday, however most areas will be dry. Another system embedded in the west-northwest flow aloft will impact the region on Wednesday, bringing similar rains and winds to the region along with some more isolated thunderstorms, mainly over northeastern NV. High temperatures through Wednesday will be roughly 10 degrees below normal across the CWA. The additional cloud cover however will help keep overnight lows near to slightly above normal. .LONG TERM...Wednesday night through next Sunday. Models are in good agreement that the long terms remains active/wet with below average temps due to a moist zonal flow through Thursday night. Thereafter, the area is sandwiched between a long-wave ridge axis to the west and a long-wave trof to the east. Thursday night through Friday. The flow will shift from a zonal west northwesterly flow to a northwest flow as a strong jet maximum drops into the base of a developing long wave trough. This will serve to cut off the moisture flux into the silver state and spin up a storm system in Utah. Showers will remain well entrenched across Nevada as the storm system spins up. With the strengthening of the storm system cold air will be dragged across Nevada which will drop the snow levels to the valley floors. This will cause the rain showers to shift to rain/snow during early Friday morning. As the storm system deepens the moisture should be drawn out of the state with only wrap around moisture remaining. The drawing out of moisture will help to keep the valleys from accumulating much snowfall. A gradual drying of most of Nevada will occur as the moisture leaves but, some showers in the eastern quarter of the state will remain from the wrap around moisture. Gusty winds will accompany the developing storm system Thursday night through Friday with the strongest winds during Friday afternoon. Temperatures will drop with the intrusion of cold air with highs in the 40s to 50s and lows in the 20s to 30s. Friday through Sunday. A longwave ridge should build into the Great Basin leaving Nevada sandwiched between the ridge and trough axis. This should keep Nevada dry as the northwesterly flow will not contain much moisture. Temperatures will gradually warm with highs into the 50s to upper 60s and lows in the 30s to 40s by Sunday. && .AVIATION...A weak storm system is brining gusty winds to all terminals today. Chance for isolated thunderstorms at KELY during the afternoon. Another storm system will bring showers and low cloud decks to KWMC, KEKO, and KELY tomorrow. The ceilings may drop to MVFR levels and cause mountain obscuration. Gusty winds in the 20kt range are expected at all terminals with the next storm system. Chance for afternoon thunderstorms for KWMC and KEKO tomorrow. KTPH has a small chance for rain with next storm system but chance is not high enough to reflect in taf at this time. && .HYDROLOGY...Some smaller rivers and creeks are running high. The lower stretch of the Humboldt River from Battle Mountain to the Humboldt/Pershing County line is still experiencing flooding issues. At Wildhorse Reservoir, water is being released and flowing over the spillway. As a result, the Owyhee River is showing a rise. Outdoor enthusiasts should watch out for and be cautious around higher flows. Here are the locations where flood warnings are currently in effect: Humboldt River - Battle Mountain: Minor flooding continues. Humboldt River - Comus, near Winnemucca: Minor to Moderate flooding continues. All other monitored creeks and rivers are below minor flood stage. Due to increased flow, River Statements have been issued to provide information concerning the following sites: Wildhorse Dam - at Wildhorse Owyhee River - at Wildhorse Owyhee River - near Mountain City Mary's River - near Deeth Bruneau River - near Rowland && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/99/99
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.